Alert archive / Georgia / Freeze Warnings in 2015

Freeze Warning 2, NWS Tallahassee, FL

November 22, 2015Holmes County, Walton County, Florida; 7 counties in Georgia; 5 counties in Alabama

NWS Tallahassee, FL issued this freeze warning at Nov 22, 2015, 1:11 PM CST for Holmes County, Walton County, Florida; 7 counties in Georgia; 5 counties in Alabama. It took effect at Nov 23, 2015, 3:00 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 22, 2015, 1:11 PM CST (19:11 UTC)
In effect from
Nov 23, 2015, 3:00 AM CST
Expired
Nov 23, 2015, 7:00 AM CST
In force
4 hr
Issued by
NWS Tallahassee, FL

Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Holmes County, FL, Walton County, FL, Calhoun County, GA, Clay County, GA, Early County, GA, Lee County, GA, Quitman County, GA, Randolph County, GA, Terrell County, GA

The radar

The Ft Rucker radar (KEOX), 25 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-341 J/kg
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

797 
WWUS72 KTAE 221911
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
211 PM EST SUN NOV 22 2015

...A SHORT DURATION LIGHT FREEZE IS EXPECTED TONIGHT...

.THE FIRST LIGHT FREEZE OF THE SEASON IS EXPECTED ACROSS PORTIONS
OF THE FLORIDA PANHANDLE...SOUTHEAST ALABAMA...AND EXTREME
SOUTHWEST GEORGIA.

ALZ065>069-FLZ007>009-GAZ120>124-126-142-231300-
/O.UPG.KTAE.FZ.A.0002.151123T0900Z-151123T1300Z/
/O.NEW.KTAE.FZ.W.0002.151123T0900Z-151123T1300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-NORTH WALTON-CENTRAL WALTON-
HOLMES-QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-LEE-EARLY-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB...
COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON...
BONIFAY...GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN...
ARLINGTON...MORGAN...EDISON...LEARY...DAWSON...LEESBURG...
SMITHVILLE...DOUGLASVILLE...BLAKELY
211 PM EST SUN NOV 22 2015 /111 PM CST SUN NOV 22 2015/

...FREEZE WARNING IN EFFECT FROM 4 AM EST /3 AM CST/ TO 8 AM EST
/7 AM CST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM EST /3 AM CST/ TO 8 AM EST
/7 AM CST/ MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...LOWS AT OR JUST BELOW 32 DEGREES.

* DURATION...1 TO 3 HOURS NEAR SUNRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

DVD
1 follow-up statement
340 
WWUS72 KTAE 230751
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
251 AM EST MON NOV 23 2015

...A SHORT DURATION LIGHT FREEZE IS EXPECTED THIS MORNING WITH
FROST LIKELY TUESDAY MORNING...

.THE FIRST LIGHT FREEZE OF THE SEASON IS EXPECTED ACROSS PORTIONS
OF THE FLORIDA PANHANDLE...SOUTHEAST ALABAMA...AND EXTREME
SOUTHWEST GEORGIA THIS MORNING. TONIGHT...LOWS WILL LIKELY REMAIN
ABOVE FREEZING...THOUGH CALM WINDS AND CLEAR SKIES WILL ALLOW FOR
FROST DEVELOPMENT AWAY FROM THE COAST.

ALZ065>069-FLZ007>009-GAZ120>124-126-142-231300-
/O.NEW.KTAE.FR.Y.0003.151124T0600Z-151124T1400Z/
/O.CON.KTAE.FZ.W.0002.151123T0900Z-151123T1300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-NORTH WALTON-CENTRAL WALTON-
HOLMES-QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-LEE-EARLY-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB...
COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON...
BONIFAY...GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN...
ARLINGTON...MORGAN...EDISON...LEARY...DAWSON...LEESBURG...
SMITHVILLE...DOUGLASVILLE...BLAKELY
251 AM EST MON NOV 23 2015 /151 AM CST MON NOV 23 2015/

...A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST /7 AM CST/
THIS MORNING...

...FROST ADVISORY IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 9 AM
EST /8 AM CST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO
9 AM EST /8 AM CST/ TUESDAY. 

* FREEZE...LOWS AT OR JUST BELOW 32 DEGREES FOR A COUPLE OF HOURS
  THIS MORNING.

* FROST...LIKELY AWAY FROM THE COAST BEGINNING A COUPLE OF HOURS
  AFTER MIDNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

FLZ010>019-026>029-034-GAZ125-127>131-143>148-155>161-231300-
/O.NEW.KTAE.FR.Y.0003.151124T0600Z-151124T1400Z/
WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-INLAND FRANKLIN-
GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-INLAND WAKULLA-
INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-DOUGHERTY-WORTH-TURNER-TIFT-
BEN HILL-IRWIN-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-
SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
INCLUDING THE CITIES OF...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...
MARIANNA...GRACEVILLE...MALONE...SNEADS...PANAMA CITY...
CALLAWAY...LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN...
WHITE CITY...PORT ST. JOE...WEWAHITCHKA...APALACHICOLA...
CARRABELLE...QUINCY...CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...
MONTICELLO...MADISON...GREENVILLE...SWEETWATER...SOPCHOPPY...
ST. MARKS...PERRY...MIDWAY...MAYO...CROSS CITY...ALBANY...
SYLVESTER...ASHBURN...TIFTON...FITZGERALD...OCILLA...COLQUITT...
NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS...
NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE...
QUITMAN...VALDOSTA...LAKELAND
251 AM EST MON NOV 23 2015 /151 AM CST MON NOV 23 2015/

...A FROST ADVISORY IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 9
AM EST /8 AM CST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO
9 AM EST /8 AM CST/ TUESDAY. 

* TEMPERATURE...LOW TO MIDDLE 30S.

* LOCATION...SOUTHEAST ALABAMA...SOUTH GEORGIA...AND INLAND NORTH
  FLORIDA.

* DURATION...BEGINNING A COUPLE HOURS AFTER MIDNIGHT AND LASTING
  THROUGH SUNRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

HARRIGAN

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Nov 22, 9:27 AM CST, 3 hours 44 minutes earlier.

Area forecast discussion, Nov 22, 9:27 AM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1027 AM EST SUN NOV 22 2015

.Near Term [Through Today]...

Scattered showers this morning are quickly exiting the area to the
east as a cold front pushes through. The remaining shower
activity should be gone by early this afternoon with clearing
skies and breezy conditions. Temperatures this afternoon will be
slow to warm behind the front as cold air advection offsets the
diurnal heating this afternoon.

&&

.Prev Discussion [626 AM EST]...

.Short Term [Tonight Through Tuesday]...

The aforementioned front will have cleared the Tri-State region by
this evening, with a large northern stream trough across the
eastern third of the country. Through Tuesday, the trough will
gradually lift northeast, with zonal flow expected locally to end
the period. At the surface, high pressure will overtake the
southeast with its center moving from the Lower Mississippi
Valley this evening, to the Ohio Valley on Tuesday.

Tonight, CAA behind the front will plummet overnight lows into the
30s for just about everyone away from the coast. The coldest air
will lie north and west of a line from Walton county to Lee
county. In this area a very short duration light freeze will be
possible and the freeze watch remains in effect. Because winds are
not expected to go calm tonight, the wind chill will make it feel
anywhere from the mid 20s in the coldest spots, to the mid 30s
across the southeast Big Bend.

Tomorrow, highs will most likely remain below 60 degrees for the
entire region as the cold dome of high pressure caps mixing
heights around 900mb. Expect low to mid 50s across southeast
Alabama and south Georgia, with mid to upper 50s across north
Florida.

Tomorrow night will be more of a radiational cooling regime rather
than CAA, though winds may bounce around from light to calm.
Expect lows in the mid 30s to be common away from the coast.
Additionally, patchy frost will be a concern across inland
locations. A frost advisory may be necessary as tomorrow night
draws nearer.

Finally, on Tuesday we'll warm around 5+ degrees on average
across the region. Expect low to mid 60s across north Florida,
with upper 50s elsewhere.

.Long Term [Tuesday Night Through Sunday]...

The zonal flow regime will transition to ridging across the
Southeast through the end of the week, before the ridge flattens
back out ahead of a shortwave to end the period. At the surface,
high pressure will generally remain intact across the southeast
through the upcoming weekend. A few showers may be possible late
this weekend ahead of an approaching front, but otherwise we'll
remain dry. Both highs and lows will run above average through the
extended range.

.Aviation...
[Through 12Z Monday]  LIFR cigs this morning at VLD and occasional
MVFR-IFR cigs at TLH and ABY should begin improving by around 15Z,
although it may take until 18Z or so for VLD to return to VFR.
Strong winds from the north will gust to around 20 knots across the
region today, but are expected to lower around sunset.

.Marine...

Northerly advisory level winds are expected behind a strong cold
front through Monday morning. Later in the week winds are
expected to turn easterly with advisory conditions possibly
returning.

.Fire Weather...

Transport winds from the north this afternoon and evening will be
quite high, around 20-25 knots with gusts higher. However, relative
humidity values will remain above critical thresholds through the
period.

.Hydrology...

With very light QPF expected today and dry conditions expected
through next week, there are no flooding concerns at this time.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   64  36  56  34  61 /  50   0   0   0   0
Panama City   59  41  57  45  62 /  30   0   0   0   0
Dothan        56  32  54  34  59 /  10   0   0   0   0
Albany        59  32  53  33  59 /  20   0   0   0   0
Valdosta      63  35  54  34  61 /  50   0   0   0   0
Cross City    69  39  58  35  64 /  50   0   0   0   0
Apalachicola  64  42  57  46  63 /  50   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Freeze Watch from late tonight through Monday morning FOR
     Central Walton-Holmes-North Walton.

GA...Freeze Watch from late tonight through Monday morning FOR
     Calhoun-Clay-Early-Lee-Quitman-Randolph-Terrell.

AL...Freeze Watch from late tonight through Monday morning FOR Coffee-
     Dale-Geneva-Henry-Houston.

GM...Small Craft Advisory from 4 PM this afternoon to 7 AM EST Monday
     FOR Apalachee Bay or Coastal Waters From Keaton Beach to
     Ochlockonee River Fl out to 20 Nm-Coastal waters from
     Suwannee River to Keaton Beach out 20 NM.

     Small Craft Advisory until 1 PM EST Monday FOR Coastal Waters
     From Ochlockonee River to Apalachicola Fl out to 20 Nm-
     Coastal waters from Apalachicola to Destin FL out 20 NM-
     Waters from Suwannee River to Apalachicola FL from 20 to 60
     NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...DVD
SHORT TERM...HARRIGAN
LONG TERM...HARRIGAN
AVIATION...MOORE
MARINE...HARRIGAN
FIRE WEATHER...MOORE
HYDROLOGY...HARRIGAN

Nearby

Freeze Warnings in Georgia, 2015Freeze Warnings in Alabama, 2015Freeze Warnings in Florida, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.